Alert archive / New Jersey / Low Water Advisories in 2016
Low Water Advisory 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this low water advisory at Dec 15, 2016, 2:05 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 2:05 PM EST (19:05 UTC)
- Expired
- Dec 15, 2016, 8:32 PM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
161 WHUS71 KPHI 151905 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 205 PM EST THU DEC 15 2016 ANZ430-431-160815- /O.CON.KPHI.GL.W.0042.000000T0000Z-161216T1100Z/ /O.NEW.KPHI.LO.Y.0006.161215T1905Z-161216T0200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 205 PM EST THU DEC 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE INCLUDING DELAWARE BAY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...2 TO 5 FEET. * WATER LEVELS...AS LOW AS 2.0 TO 2.5 FEET BELOW MEAN LOWER LOW WATER. * IMPACTS...LOW WATER LEVELS MAY CAUSE NAVIGATION PROBLEMS AROUND THE TIME OF LOW TIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ ANZ450>455-160815- /O.CON.KPHI.GL.W.0042.000000T0000Z-161216T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 205 PM EST THU DEC 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE INCLUDING DELAWARE BAY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
224 WHUS71 KPHI 160132 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 832 PM EST THU DEC 15 2016 ANZ430-431-161100- /O.CAN.KPHI.LO.Y.0006.000000T0000Z-161216T0200Z/ /O.CON.KPHI.GL.W.0042.000000T0000Z-161216T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 832 PM EST THU DEC 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE LOW WATER ADVISORY. * LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE INCLUDING DELAWARE BAY. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS OCCURING ALONG PORTIONS OF THE DELAWARE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ450>455-161100- /O.CON.KPHI.GL.W.0042.000000T0000Z-161216T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 832 PM EST THU DEC 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATION...THE COASTAL WATERS OF NEW JERSEY AND DELAWARE INCLUDING DELAWARE BAY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...4 TO 7 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY IS OCCURING ALONG THE NEAR SHORE WATERS OFFSHORE OF DELAWARE AND NEW JERSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this low water advisory went out at Dec 15, 9:53 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 15, 9:53 AM EST, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 953 AM EST Thu Dec 15 2016 .SYNOPSIS... A large and cold area of high pressure will build into the region through Friday and move offshore by Saturday. Then, low pressure will develop over the plains and track northeastward to the Great Lakes by Saturday. The warm front associated with this low will move through the area on Saturday, followed by the cold front on Monday. High pressure will build back in for Tuesday and Wednesday. An area of low pressure may impact southern and eastern areas around midweek. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The arctic cold front has moved offshore this morning and we are continuing to see some strong cold advection in its wake. A west northwest wind around 20 to 30 MPH with gusts of 30 to 40 MPH are expected to continue over the next couple of hours. There may a slight lull in the highers gusts before winds pick up again later this afternoon/evening. Right now, these values look to remain just below the Wind Advisory criteria. Our maximum temperatures for the day have already taken place. Readings will drop into the 20s this morning and they should remain there through the day. Temperatures will favor the teens in the elevated terrain of the Poconos and northwestern New Jersey. Wind chill readings are anticipated to be mostly in the 5 to 10 degree range today along and to the southeast of the Interstate 95 Corridor. Wind chill values are expected to be in the lower single digits in areas to the northwest with below zero readings in the elevated terrain. Bands of snow showers and flurries working their way into parts of eastern Pennsylvania and northern New Jersey in the strong cold advection. Some spots along and to the north of the Interstate 78 Corridor could pick up a light accumulation. However, the nature of cold advection snow bands in our region makes it difficult to pinpoint exactly where the accumulations will occur. The sky will be mostly cloudy in the Poconos and northwestern New Jersey today with varying amounts of cloud cover expected elsewhere in our region. The cloud cover may increase briefly during the midday hours as a mid level short wave trough passes overhead. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... The center of the arctic air mass will move from the Ohio River Valley this evening to Virginia around daybreak on Friday. Wind speeds are forecast to diminish slowly during the course of the night. Also, the cloud cover and chance for snow showers will decrease gradually. It will be our coldest night since last winter. Temperatures should drop into the 10 to 18 degree range in much of northeastern Maryland, Delaware, New Jersey and southeastern Pennsylvania. Readings are expected to fall into the single digits in the Pocono region and in northwestern New Jersey. Wind chill values are forecast to drop around zero at most locations in our area. Values are expected to fall into the minus 10 to minus 15 range in the elevated terrain which is touching on the criterion for a Wind Chill Advisory there. We may need to issue one if the forecast wind chill values begin to trend lower. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Fri will be another cold day as temps will not make it above freezing durg the day. The large arctic high pres sys will slowly shift ewd. As it does, this will allow for a swly flow to develop. At the same time, low pres will begin to take shape over the plains and will move newd twd the Grtlks Fri night into Sat. This low will drag a wmfnt thru the region on Sat. Precip will develop acrs the region Fri night, though we have pushed back the onset time with this fcst. At the onset, temps will be cold enough for snow virtually everywhere. Temps will remain nearly stationary or rise slightly overnight. Qpf overnight looks to be rather limited, with the heavier qpf holding off until closer to daybreak and then on Sat. Durg Sat, the wmfnt will cross the area and temps will rise. Expect the precip to transition from snow to rain from se to nw. There will likely be a pd of sleet or freezing rain in some (most?) areas durg the transition. By aftn, temps should be will into the 40s and 50s. A prolonged pd of wintry precip is expected n and w of I-95 durg Sat. This should coincide with the highest qpf so there could be a period of heavy snow. In the areas where there is rain occurring, there will likely be some hvy rain as well. There will likely be a break later Sat or Sat night as the region is dry slotted. Then another wave is expected to approach from the w for Sun assocd with the cdfnt. This cud be another pd of hvy rain. Behind the cfp, the precip cud end as wintry precip n and w. High pres will build back in for Sun night and Mon bringing dry conds to the area. The cdfnt will get hung up to the s nr the Delmarva and low pres may for alg the NC cst and push the front nwd by Tue or Wed. This, in turn cud bring some precip to the Delmarva and sern NJ. Confidence is below average on the details as well as the nw extent of any precip as the low moves newd away from the area. Temps will be quite warm over the weekend, despite the rain, before returning to below seasonal values on Mon then nr nrml on Tue and Wed. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Mainly VFR conditions are expected through the TAF period at all our TAF sites. The only exception may be passing snow showers in the strong cold advection today into this evening, especially in the KRDG and KABE areas. However, the timing and location of any snow showers is uncertain so they will not be included in the TAFs at this time. An increasing west northwest wind is expected early this morning. Sustained wind speeds are forecast to increase to 16 to 24 knots during the daylight hours with gusts into the 30s. Wind speeds and gusts are anticipated to diminish gradually tonight. OUTLOOK... Fri...VFR. High pres. High confidence. Fri night and Sat...Conds will lower to IFR or lower as low pres moves to near the Grtlks and a wmfnt crosses the region by Sat. SN will develop acrs the region Fri night and then mix with and change to RA from se to nw on Sat. There could be PL or FZRA during the transition. Still some uncertainty regarding the timing, but durg the mrng from PHL s and e and in the aftn for RDG and ABE. SW wind could gust to around 20 kts. Moderate Confidence. Sat night...Remaining IFR or lower in -RA and fog. SW wind continuing around 20 kts. Moderate confidence. Sun...Periods of RA with IFR or lower. RA could change back to snow or a wintry mix NW. NW wind around 20 kts. High Confidence. Sun night...Any precip comes to an end and conds should return to VFR. High confidence Monday...High pres builds back into the area and VFR should prevail. High confidence. && .MARINE... Strong cold advection is expected for today and tonight resulting in good atmospheric mixing. A west northwest wind will increase to 20 to 30 knots with gusts of 30 to 40 knots anticipated. A few gusts of 40 to 45 knots are possible, especially off the northern part of the New Jersey coast. A Gale Warning remains in effect for today and tonight OUTLOOK... Fri thru Fri night...No marine headlines anticipated, though wind will increase to near SCA by Sat mrng. Sat thru Mon...Wind and seas will increase and an SCA looks likely in increasing swly flow on Sat. There is the possibility of gales Sat night. The wind will shift to the NW on Sun, but continue above SCA criteria and seas will increase from 4 to 5 feet early Sat to 7 to 8 feet, at least, by Mon. && .CLIMATE... Our first true shot of winter air will move into the region later this week with near record or record cold highs on Thursday and Friday. Low temperatures the morning of the 16th look to stay above record values. Daily record min temperatures (F) December 16th... ACY: 8 1968 PHL: 9 1876 ILG: 5 1910 ABE: 1 1951 TTN: 9 1917 RDG: 5 1917 GED: -7 1958 MPO: -7 1917 Daily record coldest max temperatures (F) for December 15th and 16th... ACY: 22 (1915) and 23 (1916) PHL: 22 (1914) and 22 (1917) ILG: 24 (1904) and 21 (1917) ABE: 22 (1943) and 15 (1951) && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Gale Warning until 6 AM EST Friday for ANZ430-431-450>455. && Synopsis...Nierenberg Near Term...Iovino/Meola Short Term...Iovino Long Term...Nierenberg Aviation...Iovino/Nierenberg Marine...Iovino/Nierenberg Climate...
Hazardous weather outlook, Dec 15, 4:16 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EST THU DEC 15 2016 NJZ001-PAZ054-055-160930- SUSSEX-CARBON-MONROE- 416 AM EST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALIZED SNOW SQUALLS ARE POSSIBLE TODAY. POOR VISIBILITY AND A QUICK HALF INCH TO AN INCH ACCUMULATION OF SNOW CAN LEAD TO HAZARDOUS DRIVING CONDITIONS IF SUDDENLY CAUGHT IN A SQUALL. WIND GUSTS COULD APPROACH 40 MPH TODAY. BITTER COLD WILL MOVE INTO THE AREA LATE THIS WEEK. WIND CHILL VALUES WILL DROP BELOW ZERO TONIGHT AND COULD FALL AS LOW AS 15 BELOW ZERO. A WIND CHILL ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL LIKELY OVERSPREAD THE AREA FRIDAY NIGHT BEFORE TRANSITIONING TO A WINTRY MIX BY SATURDAY AFTERNOON. A PERIOD OF FREEZING RAIN IS POSSIBLE LATE IN THE DAY SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-PAZ060>062-101-103-105-160930- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 416 AM EST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALIZED SNOW SQUALLS ARE POSSIBLE TODAY. POOR VISIBILITY AND A QUICK HALF INCH TO AN INCH ACCUMULATION OF SNOW CAN LEAD TO HAZARDOUS DRIVING CONDITIONS IF SUDDENLY CAUGHT IN A SQUALL. BITTER COLD WILL MOVE INTO THE AREA LATE THIS WEEK. WIND CHILL VALUES AS LOW AS 5 DEGREES BELOW ZERO ARE EXPECTED, ESPECIALLY IN THE HIGHER ELEVATIONS TONIGHT. WIND GUSTS COULD APPROACH 40 MPH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL LIKELY OVERSPREAD THE AREA FRIDAY NIGHT BEFORE TRANSITIONING TO A WINTRY MIX ON SATURDAY. A PERIOD OF FREEZING RAIN IS POSSIBLE ON SATURDAY BEFORE IT CHANGES OVER TO RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ012-015-017>019-PAZ070-071-102-104-106-160930- CECIL-MIDDLESEX-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 416 AM EST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. BITTER COLD WILL MOVE INTO THE AREA LATE THIS WEEK. WIND CHILL VALUES NEAR ZERO CAN BE EXPECTED TONIGHT. WIND GUSTS COULD APPROACH 40 MPH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL LIKELY OVERSPREAD THE AREA FRIDAY NIGHT AND THEN TRANSITION TO A WINTRY MIX EARLY ON SATURDAY. LIGHT ICING IS POSSIBLE DURING THE BRIEF TRANSITION TO A WINTRY MIX BEFORE PRECIPITATION CHANGES OVER TO RAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-160930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 416 AM EST THU DEC 15 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LIGHT FREEZING SPRAY IS ALSO POSSIBLE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ012-015-019-020-NJZ013-014-016-020>027-160930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 416 AM EST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS COULD APPROACH 40 MPH TODAY. BITTER COLD WILL MOVE INTO THE AREA LATE THIS WEEK. WIND CHILL VALUES NEAR ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTRY MIX IS POSSIBLE EARLY SATURDAY BEFORE THE PRECIPITATION CHANGES TO ALL RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 15, 9:18 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
918 AM EST THU DEC 15 2016
NJZ001-007>010-012-PAZ055-062-151500-
Sussex-Somerset-Morris-Hunterdon-Warren-Middlesex-Monroe-Northampton-
918 AM EST THU DEC 15 2016
...A DANGEROUS SNOW SQUALL WILL AFFECT central Warren...northeastern
Hunterdon...south central Sussex...northern Somerset...Morris...
northeastern Middlesex...northeastern Northampton and southeastern
Monroe Counties...
* Until 1000 AM EST.
* At 916 AM EST...A DANGEROUS SNOW SQUALL WAS along a line extending
from Hawthorne to Dover to near Columbia...AND MOVING southeast AT
25 MPH.
THIS DANGEROUS SQUALL WILL BE NEAR...
Dover, Wharton, Rockaway and Victory Gardens around 920 AM EST.
Mendham and Mountain Lakes around 925 AM EST.
Morristown, Morris Plains and Parsippany around 930 AM EST.
Madison, East Hanover, Basking Ridge and Great Meadows-Vienna
around 940 AM EST.
Florham Park, Washington, Brass Castle, Pleasant Valley and
Millington around 945 AM EST.
Chatham around 950 AM EST.
Glen Gardner and Hampton around 955 AM EST.
High Bridge, Clinton, Lebanon, Califon, Annandale and Colonia
around 1000 AM EST.
Other locations impacted by this dangerous squall include Watchung,
White Meadow Lake, Bernardsville, Beattyestown, North Plainfield,
Hanover Township, Portland, Avenel, Dunellen and Roseto.
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS DANGEROUS SQUALL.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4058 7421 4061 7496 4095 7528 4092 7462
4097 7428 4092 7429 4090 7427 4091 7433
4083 7433 4076 7438 4075 7436 4067 7446
4066 7445 4066 7441 4065 7440 4060 7446
4059 7420
TIME...MOT...LOC 1416Z 317DEG 21KT 4095 7414 4088 7457 4090 7514
&&The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 9:18 AM EST | Special Weather Statement | PHI | Morris, Warren | 42 min |
| Dec 15, 3:35 PM EST | Wind Chill Advisory | PHI | Carbon, Monroe | 17 hr |
Nearby
Low Water Advisories in New Jersey, 2016Every low water advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.